Asymptotic modelling of the JKR adhesion contact for a thin elastic layer

Ivan Argatov, Gennady Mishuris, V. Popov

Research output: Contribution to journalArticlepeer-review

21 Citations (SciVal)
214 Downloads (Pure)

Abstract

The Johnson–Kendall–Roberts model of frictionless adhesive contact is extended to the case of a thin transversely isotropic elastic layer bonded to a rigid base. The leading-order asymptotic models are obtained for both compressible and incompressible elastic layers. The boundary conditions for the contact pressure approximation on the contour of the contact area have been derived from the boundary-layer solutions, which satisfy the condition that the stress intensity factor of the contact pressure density should have the same value all around the contact area boundary. In the incompressible case, a perturbation solution is obtained for a slightly perturbed circular contact area.
Original languageEnglish
Pages (from-to)161-179
JournalQuarterly Journal of Mechanics and Applied Mathematics
Volume69
Issue number2
DOIs
Publication statusPublished - 05 May 2016

Fingerprint

Dive into the research topics of 'Asymptotic modelling of the JKR adhesion contact for a thin elastic layer'. Together they form a unique fingerprint.

Cite this